My partner has had parkinsons for the last 2.1/2 years. He has shaking, pins and needles in his hands, also his eyelids are drooping

he says his head is whirring and painful whenever he bends.or moves, he takes dopamine tabs, also they have put him on anti depressants. He never feels like doing anythng and is very letharglic, any suggestions please, also we have read about coconut oil, but in the uk most people are using it for cooking or a skin tonic. thank you...

6 Replies

  • I would say make an appointment with the PD nurse asap. He/she will have a broad over view of the condition and will be able to offer advice and support from a medical point of view. Keep a diary of how his symptoms change throughout the day and have that ready when you see the nurse.

  • I agree with soup. The sooner the better!

  • Parkinson's itself can cause orthostatic hypotension which causes dizziness when trying to bend over. Sinemet can also cause it, especially if combined with meds like Azilect. Some anti-depressants can cause lethargy.

    We do not have PD nurses in the US...I Agree with the above recommendations.

    One thing I have found that helps me to reduce the dizziness when bending, I no longer bend over, I lower my body down bending at the knee while holding onto something. If I keep my head higher than the rest of my body and look straight ahead I do better. I tend to have dizziness more times than not, even if not bending over. My dr. has given me antivert, but I cannot tell it helps a lot.

  • It could be vertigo, either with PD or independent of it. Or as people say here,

    med related. Also PD affects one's BP, lowering it, in some people.

    Not a fad of the coconut oil fad. It's unproven and non-standard clinical practice.

  • Hi skirtybertie,

    I agree with Soup. Make an appointment to see your parks nurse.

    I was diagnosed 3 years ago and it took a good couple of years to get meds right. I had to swap several times before settling on my current regime - I take sinimet and entacapone which I believe amplifies the sinimet and also take modafinil for the tiredness/lethargy. This combination is just about ok for me at the moment but obviously as the parks progresses I'll have to look at changing the meds.

    Good luck and do try a few different combinations, everyone's different and different drugs work with different people.

  • Their are various kinds of parkinson, he sounds over medicated and depressed, maybe a second opinon? I went to a movement and disorder clinic which specializes in PD> A person can only do what they know to do, He needs to be happy again and want to be better, this can be heartbreaking to watch, I give you cheers for trying to help. BUT please realize you have no idea what it fells like to be trap in your own body when the only time you don't have pd is when your asleep and dreaming. Thanks you for trying, Knowledge is power so arm yourself and find something that will help. God bless

You may also like...